Meds, Mind, Body & Benefits > Questions About Treatment & Side Effects

Atripla and Anxiety Meds?

(1/1)

rad1021:
Hello there. I'm new here. I'm 22. I tested + last November and have been taking Atripla for about a month now. The side effects have pretty much subsided and I'm not feeling that dizziness anymore however lately I've been having anxiety attacks, due to work, ect. A few years back when this would happen my doc recommended St. John's Wart. It worked well but now I can't take it cause I read that it's not supposed to be taken with HIV medication. So I was wondering if anyone knows of anything I can take for anxiety that won't affect my Atripla medication. Thank you :)   

oksikoko:
I'm so glad you read that insert!

Hey, rad! Welcome. :)

I hate to give you the equivalent of "just Google it", but I would talk to the doctor about the anxiety. Atripla can be wonderful, but it's not always tolerated well, and this isn't an area you want to self-medicate in.

Is it possible to do that?

In the extreme case, there are other drugs/combos that don't *seem* to bother the nervous system so much, but I'm not one to recommend shifting regimens lightly.

These forums are great, but really, if you can, talk to the doctor on this one. And please keep posting so we'll know you're OK.

rad1021:
Thanks for the welcome. :) and honestly the Atripla isn't much of an inconvenience anymore :) I don't really feel anymore side effects. As for the anxiety it's kind of gone away cause after a bad anxiety attack I decided I can't keep stressing like this. It's all self induced stress with little things here and there. So for now I'm just learning to calm down and not freak out like I do at times lol and next time I see my doc ill ask him if I can take maybe like a vitamin or something.

mecch:
Unfortunately, atripla has a component - efavirenz - that does not play nice for a few people.  People who have struggled with anxiety or depression...  So you should keep a few notes on this if it continues to present, and if you see a pattern, discuss with your ID or generalist, even... It's a known problem.  Sometimes, for a few, leads to a combo change.

In the meantime, you seem to have some mental strategies, so thats good.

There is also medicine for anxiety such as lorazepam.

But if mental strategies, sports, relaxation techniques, a whisky on the rocks, whatever, is enough, that's great.

oksikoko:
Mecch's advice on keeping notes is a great idea.

There are apps that let you track side effects in calendar metaphor. You can find a million generic ones, and some are designed specifically for HIV - the only one I found usable was iStayHealthy. There were a couple UK-only ones that might be good and a really pretty one in Greek. If you can't find one, ask me, and I'll pull out my notes.

I ended up just using a combination Google spreadsheet/calendar/docs system. It's not complicated once you set it up.

I find it's easy to remember/note physical symptoms, but since your head is what you're trying to keep track of with emotions, it's better to have a trusted friend - or if you have none, an impartial electronic system so you can't cheat yourself.

And no deleting. If you write it, it's written. ;)

Good luck and let us know how you're doing. I worry about people with even the slightest mental issues on ART. You're probably fine, but with some people it's the very thing they're trying to "correct" (their heads) which sometimes takes control and writes "I'm fine". At least one's liver, for instance, never hijacks one's correspondence. ;)

Navigation

[0] Message Index

Go to full version